MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY; CORONARY DRUG-ELUTING STENT
Model Number 10620
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 01/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier: (b)(6).Device is a combination product.
 
Event or Problem Description
(b)(6) clinical study.It was reported that a dissection occurred.In (b)(6) 2020, the subject experienced continuous runs of ventricular tachycardia and ventricular fibrillation requiring defibrillation by his implantable cardioverter defibrillator (icd), which did not respond to changes in medication.Coronary angiography revealed a 95% stenosed proximal right coronary artery (rca) which was treated with the placement of a 5.0x24mm study stent.Following stent placement, a dissection in the distal edge of the rca was noted and treated with placement of another 5.0x12mm study stent.In addition, the 90% stenosed proximal and mid left anterior descending artery (lad) were treated with placement of 4.0 x 28 mm and 3.5 x 38 mm synergy stents respectively in overlapping manner and the 90% stenosed posterior descending artery (pda) was treated with a 3.0 x 20 mm synergy stent.While treating the proximal lad with the 4.0 x 28 mm synergy stent, the first diagonal artery was jailed and had a timi flow of 0.Further intervention was deferred.Two days later the subject had mild shortness of breath with heaviness on his chest and was also noted to have low blood pressure.The subject became unresponsive and despite multiple antiarrhythmics, including lidocaine, amiodarone and procainamide, the subject continued to be in refractory ventricular tachycardia and ventricular fibrillation.Despite extensive cardiac resuscitation, the subject was pronounced dead the next day.

Brand Name
SYNERGY
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9722030
Report Number2134265-2020-01470
Device Sequence Number361930
Product Code NIQ
UDI-Device Identifier08714729973454
UDI-Public08714729973454
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P150003/S039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/30/2020
Device Model Number10620
Device Catalogue Number10620
Device Lot Number0022909315
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/28/2020
Initial Report FDA Received Date02/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR